Tuesday, September 02, 2014
Monday, September 01, 2008 SUE, Community Member, asks

Q: HOW MUCH INSULIN DO YOU NEED TO TAKE BEFORE YOU OVERDOSE

WHAT WILL HAPPEN IF YOU TAKE OVER 100 UNITS OF LANTUS AT ONE TIME ?

 

Answer This
Answers (5)
Ginger Vieira, Health Guide
9/ 2/08 1:43pm

Sue....why would you do that? I can't imagine any doctor prescribed 100 units of lantus at one time. You will have to eat a lot of food over the course of a day to keep your blood glucose high enough to after eating 100 units of lantus at one time.

 

Can you explain to me your motive for wanting to do this?

 

You can't take 100 units of Lantus on Monday in order to not have to take it on Tuesday or Wednesday  -- the insulin stays in your body for approximately 24 hours, no matter how much you take.

 

 

-Ginger

Reply
onoffats, Community Member
10/26/10 1:47pm

I am taking 100 units a day right now and my fasting levels are still above 150. What is this "Sue" person's "expertise" in??

 

My understanding of Lantus is that there is NO MAXIMUM dose. The "maximum Dose" is whatever it takes to keep your glucose levels in a normal range.

 

One of the respnses to the original post is "can you explain to me your motivation for wanting to do this"?

 

I belive the persons motivation is to lower thier blood glucose and avoid long term complications associated with diabeties.

Reply
MARKIE MARK, Community Member
1/ 6/14 5:49pm

i take 100 units in the AM upon waking and 100 units in the pm upon turning in for bed.  my A1C is still 7.6 and in need of lowering.  in addition to the Lantus, I take 30 units of Humalog at meals.  My body needs it and the Dr knows how much I am taking as she is the prescriber.

Reply
Alyssa, Community Member
11/27/13 4:31am

Giner, i hope you are not a doctor. 

I take 100 units of Lantus everyday, and have for a while. I have a good diet, my body just sucks.

Reply
MARKIE MARK, Community Member
1/ 6/14 5:53pm

Ginger, unless you are a nurse or Dr, don't comment when you dont know what you are talking about.

Reply
jursery58, Community Member
7/12/14 1:38pm

I take 250 units in the am.  And Novolog 3 times a day based on the sliding scale.  It has not caused me any trouble.  How much more would it take to kill me?

Reply
Laketa, Community Member
1/26/09 8:27am

what will happen if you take too much insulin

Reply
rocky86, Community Member
7/26/09 8:08pm

most likely it will drop to low and you could go in a coma

<!--Session data-->

Reply
txboy50, Community Member
11/23/09 11:20pm

Well, it have not kill me yet.I take 130 units every night.

Reply
MuerteDeSocio, Community Member
5/ 5/10 9:09am

Funny, I don't remember OP asking if it was a good idea or not.

 

I'd recommend humalog actually.  As someone mentioned before, lantus is spread out over 24 hours and very inefficient for this.  With Humalog, it peaks within 2 hours and you get the full dose right away.  300 units should do the trick but I would personally do more just to be safe.

Reply
LBJ, Community Member
1/ 2/12 12:05pm

300 units of Hemalog will send you right into a diabetic coma, it will kill you.

Reply
gloria, Community Member
1/23/13 5:49pm

I think you mean 30 units of Hummalog?  I take 5 or 10 units.  There must be something wrong with taking 300? 

Reply
Michael, Community Member
10/21/13 6:08pm
Heh, thats exactly what is wrong with taking 300. Reply
MARKIE MARK, Community Member
1/ 6/14 5:51pm

I take both Lantus and Hmalog and they work great together. 

Reply
Teishy, Community Member
3/20/14 10:58pm

I have been a diabetic for 12 years now, since I was 9, and my HBA1C has always been between 8 and 12. I was on actrapid and protaphane in syringes for the first 3 years. I was having aournd 4 or 5 units of actrapid and 9 units of protaphane. Then when i went on my year 7 camp I started using pens. Now i'm on 28 units of lantus and around 10 - 22 units of novorapid depending on my sugar level and the amount of carbs I eat. Adjusting my lantus just by 2 units sends me sky high or really low inbetween meals. Its all about finding what works for you. Changing your lantus by small amounts every 3rd day and keeping your short acting insulin around the same units each meal and taking them around the same time every day will help stabilise your blood sugar levels. Midnight BSL's are helpful (when your last short acting insulin was given before 8pm) to see what your BSL is like with all your  short acting insulin has left your body.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By SUE, Community Member— Last Modified: 07/12/14, First Published: 09/01/08